Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Wichita, KS

May 10, 2007Chautauqua County, Cowley County, Kansas

NWS Wichita, KS issued this flash flood warning at May 10, 2007, 1:57 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2007, 1:57 PM CDT (18:57 UTC)
Expired
May 10, 2007, 7:00 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Chautauqua County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:16 PM CDTHEAVY RAIN 42 S Sedan, KSPUBLIC REPORT RELAYED VIA LAW ENFORCEMENT OF 4 INCHES OF RAIN WITH THE THUNDERSTORMS THAT MOVED OVER 2 TO 3 MILES SOUTH OF SEDAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 101858
FFWICT
KSC019-035-110000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 700 PM CDT.

* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 1 AND 3 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS   OF 2 TO 3     
  INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARKANSAS CITY...CEDAR VALE...CHAUTAUQUA...DEXTER...HALE...MAPLE
  CITY...NIOTAZE...PERU...SEDAN...WINFIELD...STROTHER FIELD AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3700 9714 3699 9594 3729 9596 3730 9714

$$

ES
3 follow-up statements
000 
WGUS73 KICT 101938
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT THU MAY 10 2007

KSC019-035-110000-
CHAUTAUQUA KS-COWLEY KS-
235 PM CDT THU MAY 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHERN COWLEY AND CHAUTAUQUA COUNTIES...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING TORRENTIAL RAINS OVER THE WARNED
AREA.

AT 230 PM CDT...CHAUTAUQUA COUNTY SHERIFF REPORTED STREETS WERE 
BEGINNING TO FLOOD IN SEDAN...AND THAT WATER WAS BEGINNING TO 
OVERFLOW HIGHWAY 99...2 TO 3 MILES SOUTH OF SEDAN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3700 9714 3699 9594 3729 9596 3730 9714

$$

ES
000 
WGUS73 KICT 102232
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT THU MAY 10 2007

KSC035-102240-
COWLEY KS-
530 PM CDT THU MAY 10 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COWLEY COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3699 9651 3699 9594 3729 9596 3730 9652

$$

KSC019-110000-
CHAUTAUQUA KS-
530 PM CDT THU MAY 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CHAUTAUQUA COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY HAS ENDED ACROSS THE COUNTY. HOWEVER LAW ENFORCEMENT 
REPORTED THAT FLOODING WAS STILL OCCURRING IN LOW WATER CROSSINGS AND 
IN FIELDS IN NUMEROUS LOCATIONS IN CHAUTAUQUA COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3699 9651 3699 9594 3729 9596 3730 9652

$$

BOWMAN
000 
WGUS73 KICT 102257 CCA
FFSICT

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT THU MAY 10 2007

KSC035-102240-
COWLEY KS-
530 PM CDT THU MAY 10 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COWLEY COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3699 9651 3699 9594 3729 9596 3730 9652

$$

KSC019-110000-
CHAUTAUQUA KS-
530 PM CDT THU MAY 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CHAUTAUQUA COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAS ENDED ACROSS THE COUNTY. HOWEVER LAW 
ENFORCEMENT REPORTED THAT FLOODING WAS STILL OCCURRING IN LOW WATER 
CROSSINGS AND IN FIELDS IN NUMEROUS LOCATIONS IN CHAUTAUQUA COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3699 9651 3699 9594 3729 9596 3730 9652

$$

BOWMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:30 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 10, 12:30 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1230 PM CDT THU MAY 10 2007

.UPDATE...

.DISCUSSION...

THIS AFTERNOON:
WITH WEAK MID-LEVEL TROF POSITIONED FROM TX N ACROSS WRN OK AND
WRN KS INTERACTING WITH MOISTURE-RICH ENVIRONMENT...HAVE INCREASED
POPS ALL AREAS TO 30-40% WITH THE SLIGHTLY HIGHER POPS ASSIGNED TO
SRN 1/3 OF FORECAST AREA. PER THIS REASONING TSRA TO DRIFT N 5-10
MPH WHICH TRANSLATES INTO LOCALIZED HEAVY RAINFALL FOR A FEW
LOCATIONS. AS SUCH HAVE INCLUDED ISOLATED +SHRA TO ALL AREAS AS
WITH SUCH DIFFUSE REGIME THE CELLS ARE LIKELY TO PERCOLATE THE
REST OF THE AFTERNOON.

&&

.AVIATION...

PRIMARY CONCERN IS WIDELY SCATTERED TSRA THAT WILL PERCOLATE OVER
CENTRAL...SC & SE KS THROUGHOUT THE AFTERNOON AS DISSIPATING CELLS
TO UNLEASH OUTFLOW BOUNDARIES THEREBY ENABLING NEW CELLS TO FORM
NEARBY. ISOLATED 1-2SM +TSRA POSSIBLE OVER THE REGION BUT SUCH
ISOLATED NATURE DICTATES VCTS ASSIGNMENT AT EACH TAF SITE FROM
18Z-00Z. IN IMMEDIATE VICINITY OF +TSRA...SCT- BKN DECKS 2,000 TO
2,500 TO BE ENCOUNTERED OVER THE AREA.

&&

.PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 10 2007/

UPDATE...
RECENTLY SENT UPDATE TO 1ST PERIOD TO INCLUDE EARLY MORNING PATCHY
FOG MENTION IN CENTRAL KS BASED ON LATEST TRENDS. ALSO BOOSTED
THUNDERSTORM CHANCES THIS MORNING IN HARPER AND SUMNER COUNTIES TO
ACCOUNT FOR CURRENT STORM CLUSTER IN THAT AREA. NO OTHER CHANGES MADE.

AVIATION...12Z TAFS: RSL/SLN/HUT/ICT/CNU
MOSTLY CLEAR SKIES IN CENTRAL KS ALLOWING ENOUGH RADIATIONAL
COOLING FOR PATCHY FOG FORMATION. THIS WILL IMPACT THE
RSL...SLN...HUT TAF SITES WITH IFR CONDITIONS THROUGH ABOUT 14Z.
OTHERWISE ISOLATED-SCATTERED DIURNAL CONVECTION (THUNDERSTORMS)
POSSIBLE IN SOUTH CENTRAL/SOUTHEASTERN KS THIS AFTERNOON WHICH MAY
IMPACT THE ICT/CNU TAF SITES. UNORGANIZED NATURE OF THIS
CONVECTION PRECLUDES ANYTHING MORE THAN A CB CLOUD GROUP OR VCTS
AT THIS TIME...BARRING LATER RADAR TRENDS THAT SUGGEST OTHERWISE.

JMC

PREV DISCUSSION... /ISSUED 315 AM CDT THU MAY 10 2007/

DISCUSSION...

FORECAST CHALLENGE REMAINS PRECIP CHANCES THROUGH FRIDAY.

SYNOPSIS:
WATER VAPOR IMAGERY CLEARLY SHOWS THE UPPER LOW SPINNING JUST EAST
OF LBB. THE SURFACE BOUNDARY HAS BECOME VERY DIFFUSE NOW AND IS
SITUATED GENERALLY THROUGH THE FLINT HILLS.

TODAY-TONIGHT:
THE CURRENT SET-UP ISNT TOO FAR OFF FROM WHAT WE WERE EXPECTING AT
THIS TIME LAST NIGHT. THERE MAYBE SOME MORNING SHOWERS OVER SOUTH
CENTRAL AND SOUTHEAST KS AS SOME OF THE ACTIVITY TO OUR SOUTH WORKS
INTO THE AREA. THEN THIS AFTERNOON ISO TO SCT SHOWERS AND STORMS
SHOULD AGAIN DEVELOP JUST EAST OF THE UPPER TROUGH AXIS WHICH SHOULD
EXTEND FROM JUST WEST OF ICT TO NEAR SLN. THERE WILL BE ENOUGH
INSTABILITY TO GET SOME THUNDER...HOWEVER DEEP LAYER SHEAR LOOKS TOO
LOW FOR ANY ORGANIZED CONVECTION. JUST AS WEVE HAD THE LAST TWO
AFTERNOONS...WOULD NOT BE SURPRISED TO GET SOME FUNNEL CLOUD REPORTS
OVER SOUTHEAST KANSAS. IT APPEARS THESE FUNNELS HAVE BEEN A RESULT
OF A GOOD PORTION OF THE INSTABILITY BEING BELOW 3KM COMBINED WITH A
VERY SATURATED LOWEST 1KM WITH ALL OF THE RECENT RAINFALL. JUST LIKE
THE LAST TWO NIGHTS...THESE FUNNELS WILL LOOK MUCH SCARIER THAN THEY
REALLY ARE.

BOTH GFS AND NAM AGREE ON TAKING THE UPPER LOW INTO SE TX OVERNIGHT
WITH SOME OF THE UPPER ENERGY LINGERING OVER THE AREA. ANY PRECIP
THAT GETS GOING THIS AFTERNOON SHOULD DECREASE AFTER SUNSET WITH
JUST SOME ISOLATED ACTIVITY OVER SE KS.

IT APPEARS THAT GROUND MOISTURE ONLY HELD TEMPS DOWN ON WED OVER
RSL...SLN AND GBD. THE REMAINDER OF THE AREA HAD NO PROBLEM HEATING
TO NEAR 80 ON WED. WILL FOLLOW THIS TREND AND BUMP TEMPS UP OVER
MOST LOCATIONS TO THE UPPER 70S.

FRI-SAT:
WITH SE KS REMAINING UNDER 500 UPPER DIFFLUENCE ON FRI...WILL KEEP
SOME SLIGHT POPS IN. HOWEVER WITH THE MAIN TROUGH SHIFTING
SE...AREAL COVERAGE SHOULD NOT BE TOO HIGH. CONFIDENCE IS HIGH THAT
THE REMAINDER OF THE FORECAST AREA WILL REMAIN DRY FRI AND FRI NIGHT
WITH LIGHT WINDS AND COMFORTABLE TEMPS. UPPER RIDGE WILL FINALLY
SLIDE FAR ENOUGH EAST ON SAT TO FINALLY SHUT PRECIP CHANCES OFF AREA
WIDE. CONFIDENCE IS ALSO HIGH THAT ABOVE NORMAL TEMPS WILL PERSIST
FOR BOTH OF THESE DAYS.

SUN-WED:
MEDIUM RANGE MODELS AGREE FAIRLY WELL THROUGH THESE PERIODS LEADING
TO ABOVE NORMAL CONFIDENCE. UPPER RIDGE LOOKS TO PERSIST FOR BOTH
SUN AND MON KEEPING PRECIP OUT OF THE FORECAST AND ALLOWING ABOVE
NORMAL TEMPS TO PERSIST. BY MON NIGHT AN UPPER WAVE WILL TRACK EAST
ACROSS SOUTHERN CANADA ALLOWING A COLD FRONT TO SLIDE SOUTH INTO THE
PLAINS. AT THE SAME TIME SOME WEAK UPPER ENERGY WILL MOVE INTO THE
DESERT SW. THESE TWO FEATURES SHOULD COMBINE TO BRING PRECIP CHANCES
BACK INTO THE FORECAST FOR TUE AND WED. TEMPS WILL BE TRICKY FOR TUE
AND WED AS THEY WILL BE DICTATED BY FRONTAL POSITION.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  60  81  59 /  40  10  10  10
HUTCHINSON      78  58  81  58 /  30  10  10   0
NEWTON          78  60  80  58 /  30  10  10   0
ELDORADO        78  59  80  59 /  40  10  10  10
WINFIELD-KWLD   79  60  81  59 /  40  20  20  10
RUSSELL         77  56  82  58 /  30  10   0   0
GREAT BEND      78  56  81  58 /  30  10   0   0
SALINA          77  57  81  58 /  30  10   0   0
MCPHERSON       78  58  80  58 /  30  10  10   0
COFFEYVILLE     78  61  79  60 /  40  20  30  10
CHANUTE         78  60  79  60 /  40  20  20  10
IOLA            78  60  79  60 /  30  20  20  10
PARSONS-KPPF    78  60  79  60 /  40  20  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 1:15 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT THU MAY 10 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
115 PM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL..SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOODING WILL CONTINUE THIS AFTERNOON AND TONIGHT ALONG THE
ARKANSAS AND NEOSHO RIVERS. FOR DETAILED INFORMATION...PLEASE REFER
TO THE LATEST FLOOD STATEMENTS ISSUED FOR THESE RIVERS.

THIS AFTERNOON...WIDELY SCATTERED THUNDERSTORMS WILL PERCOLATE OVER
CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. A FEW THUNDERSTORMS
MAY PRODUCE GUSTS OF 45-50 MPH AND LOCALLY VERY HEAVY RAINS.

TONIGHT...THERE IS A SLIGHT OF THUNDERSTORMS OVER AREAS ALONG...AND
SOUTHEAST...OF A LINE FROM WINFIELD TO CASSODAY. THESE THUNDERSTORMS
ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...RIVER FLOODING IS LIKELY TO CONTINUE ALONG MOST OF THE
ARKANSAS AND NEOSHO RIVERS THROUGH SATURDAY. FOR DETAILED INFORMATION
PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED FOR THESE RIVERS.

ALSO ON FRIDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER
AREAS ALONG...AND EAST...OF A LINE FROM ARKANSAS CITY...TO WINFIELD
TO CASSODAY. THESE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER
STRONG OR SEVERE.

ON MONDAY AFTERNOON...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER
RUSSELL AND LINCOLN COUNTIES.

ON MONDAY NIGHT...THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS
WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF CENTRAL...ALL OF
SOUTH-CENTRAL...AND MOST OF SOUTHEAST KANSAS.

FROM TUESDAY THROUGH WEDNESDAY...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER MOST AREAS.

ON WEDNESDAY NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER
AREAS PRIMARILY ALONG...AND SOUTH...OF HIGHWAY 400.

FROM MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT...IT IS TOO EARLY TO
DETERMINE IF THE THUNDERSTORMS WILL BE SEVERE...SO ONE IS ENCOURAGED
TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE
ISSUED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 10, 12:02 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1202 PM CDT THU MAY 10 2007

KSZ069-070-101800-
BUTLER-GREENWOOD-
1202 PM CDT THU MAY 10 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNS TO 9 MILES NORTHWEST
OF SEVERY...AND MOVING NORTHEAST AT 5 MPH.

WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
THESE STORMS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS. ONE OR TWO OF
THESE FUNNEL CLOUDS MAY REACH THE GROUND...BUT THEY WILL BE
SHORTLIVED AND PRODUCE LITTLE IF ANY DAMAGE.

COX
Special weather statement, May 10, 12:05 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 PM CDT THU MAY 10 2007

KSZ051>053-101800-
CHASE-MARION-MCPHERSON-
1205 PM CDT THU MAY 10 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE...MARION AND MCPHERSON COUNTIES...

AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF INMAN TO
GOESSEL TO 6 MILES SOUTHEAST OF PEABODY...AND MOVING NORTHEAST AT 5
MPH.

WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
THESE STORMS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS. ONE OR TWO OF
THESE FUNNEL CLOUDS MAY REACH THE GROUND...BUT THEY WILL BE
SHORTLIVED AND PRODUCE LITTLE IF ANY DAMAGE.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:27 PM CDTFlash Flood WarningICTMontgomery6 hr
May 10, 2:55 PM CDTFlash Flood WarningICTLabette6 hr
May 10, 4:11 PM CDTFlash Flood WarningICTSedgwick, Sumner4 hr
May 10, 4:21 PM CDTTornado WarningICTSumner14 min
May 10, 5:16 PM CDTFlash Flood WarningICTElk, Greenwood6 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.